MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE 3DP INTERFIXATED ALIF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE 3DP INTERFIXATED ALIF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 1921043
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Paresthesia (4421)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This event was identified during a review of the pmcf lumbar interbody study that noted a patient underwent a anterior lumbar interbody fusion on (b)(6) 2023 at l4/5.On (b)(6) 2024 the patient reported radicular pain and a revision took place where a laminectomy was performed a l4/5.On (b)(6) 2024 patient reports her radicular pain was resolved however, she now has "pins and needles" sensation in her left leg.Monitoring will continue.
 
Additional Manufacturer Narrative
No device was returned as no device problem was alleged, no radiographs were available so the complaint could not be confirmed.The patient post operative physical activity is unknown.Due to a lack of information available no root cause could be determined however the information provided suggests insufficient correction or progression of pathology as possible cause or contributors.No additional investigation can be completed.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Label review: "contraindications contraindications include, but are not limited to: 3.Patients with known sensitivity to the materials implanted.4.Patients who are unwilling to restrict activities or follow medical advice.5.Patients with inadequate bone stock or quality.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "potential risks identified with the use of this system, which may require additional surgery, include: nonunion or delayed union.Neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, tissue reactions including macrophage and foreign body reactions adjacent to implants.Decrease in bone density due to stress shielding, degenerative changes or instability of segments adjacent to fused vertebral levels, malalignment of anatomical structures (i.E., loss of normal spinal contours or change in height), pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma.Paralysis." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.When implanted at adjacent levels, it is important to select the appropriate length of nuvasive modulus alif system bone screw/anchoring blade and confirm trajectory under intraoperative fluoroscopy in order to avoid potential screw/blade impingement.Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." ".Based on fatigue testing results, when using the modulus alif system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To help ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly." (b)(4).

Brand Name
NUVASIVE 3DP INTERFIXATED ALIF SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key20082123
Report Number2031966-2024-00220
Device Sequence Number7810109
Product Code OVD
UDI-Device Identifier00887517020161
UDI-Public887517020161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1921043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale